Thunderstorm Wind, Cimarron
- When
- June 2, 3:35 PM CST
- Where
- Cimarron County, 2.98 mi SSE of Boise City
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.690, -102.500
During the early afternoon of June 2nd, scattered storms developed over parts of eastern New Mexico and the far southwestern Texas Panhandle. These storms quickly grew in coverage expanding northward into a line before moving easterly across the combined Oklahoma and Texas Panhandles.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
During the early afternoon of June 2nd, scattered storms developed over parts of eastern New Mexico and the far southwestern Texas Panhandle. These storms quickly grew in coverage expanding northward into a line before moving easterly across the combined Oklahoma and Texas Panhandles. Some of these storms were severe with the main impact being damaging wind gusts.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 2, 1:05 PM CST, 2 hours 30 minutes earlier. Its key messages:
Area Forecast Discussion National Weather Service Amarillo TX 205 PM CDT Mon Jun 2 2025 ...New KEY MESSAGES, SHORT TERM, LONG TERM... .KEY MESSAGES... Issued at 201 PM CDT Mon Jun 2 2025 - Severe thunderstorms are likely across the Panhandles this afternoon and evening with the primary hazards being damaging wind gusts (up to 80-85 mph) and large hail. - Thunderstorm chances continue each day over the next 7 days and there will be a chance for strong to severe storms on some of these days. && .SHORT TERM ... (This evening through Tuesday night) Issued at 201 PM CDT Mon Jun 2 2025 Early this afternoon, bubbling cumulus has developed across eastern NM and far west TX. The cumulus has led to thunderstorm development already this afternoon that is currently moving into Deaf Smith county at the time of this writing. This initial thunderstorm activity is still out ahead of the main upper level disturbance which will progress over the area later this afternoon into the evening hours. Thunderstorms today will have plenty of instability to work with, as depicted by the KAMA 18z RAOB with 2000-3000 J/kg SBCAPE in place across the Panhandles. Even with so much instability out there, bulk shear is not great, on the order of 15-25 kts by the time the main upper level wave moves across the region. The overall set-up favors multi-cell clusters and/or a line of strong to severe thunderstorms moving quickly to the east/northeast across the Panhandles. With the anticipated fast storm motion combined with DCAPE values around 1200-1500 J/kg, damaging wind gusts, and in some cases significant wind gusts of 75+ mph, will be possible across the region. Once the main round of storms is through the area, the overall severe storm threat will decrease, but rogue strong wind gusts and large hail cannot be ruled out through the overnight hours. In addition to the severe thunderstorm threat, PWAT values are currently upwards of 1 to potentially 1.5 inches and that combined with the high CAPE values, will lead to heavy rainfall rates. The current expectation is that storms will not train enough to produce anything other than a localized flash flood threat, but if storms move over urban areas, cannot rule out some flash flooding. Additional storms are expected to develop overnight across the south so that could lead to additional rainfall over already saturated areas. A cold front will move in across the Panhandles beginning around sunrise on Tuesday. This cold front will shift winds to out of the north and gusts could be upwards of 25 to 35 mph. This cold front will lower temperatures down into the 60s for highs across the north and potentially still reaching the mid 80s for the southeast before the front cools off temperatures later in the day. For areas that are not impacted by the front by mid afternoon, there will be the potential for strong to severe storms for the southeast once again. The potential is not high at this point, but will need to be monitored going into tomorrow. Muscha && .LONG TERM ... (Wednesday through next Sunday) Issued at 201 PM CDT Mon Jun 2 2025 Westerly flow should prevail to start the day on Wednesday across the Panhandles. At the surface, a cold front should be well south of the CWA and northerly winds should prevail during the morning hours but they should turn southeasterly by the afternoon. With the region still being under the influence of the cooler air behind the front, high temperatures on Wednesday will stay below average in the 70s. Aided by the southeasterly surface winds, moisture should be able to surge back northward during the evening into the overnight hours. This should happen out ahead of an H500 low pressure system that should move east towards the southern High Plains Wednesday night. Showers and thunderstorms should form out ahead of this feature going into Thursday morning. Current expectation is that storms will not be severe, however, some forecast soundings do indicate long, skinny elevated CAPE profiles which could lead to thunderstorms with heavy rain potential as PWAT values are forecast to be around 1.25 inches, which is over the 90th percentile for early June based on climatology. How long the thunderstorms and cloud cover remains on Thursday will play a pivotal role into the severe thunderstorm potential later on in the day. The latest Day 4 outlook from SPC does indicate a 15 percent probability for severe thunderstorms (equivalent to a Slight risk) so Thursday does need to be monitored for that potential. Highs on Thursday will be highly dependent upon many factors, including those listed above. Friday through this next weekend looks to remain active weather wise across the region. With westerly flow looking to return during this time frame, embedded shortwaves in the upper level flow should move over the High Plains each day. Any of these days could feature strong to severe storms, as moisture will remain prevalent over the Panhandles and ample surface heating should lead to destabilization during the afternoon/evening hours. Highs during this time frame are currently expected to rise up into the 80s and some low 90s cannot be ruled out. Muscha && .AVIATION... (18Z TAFS) Issued at 1235 PM CDT Mon Jun 2 2025 Main aviation concern will be thunderstorm potential at all sites through roughly 06z. Strong to severe thunderstorms will be possible at each terminal with damaging wind gusts up to 50-60 kts along with large hail in addition to lightning. Thunderstorms will end from west to east during the evening into the overnight hours. Outside of any thunderstorms, winds this afternoon will be out of the south with gusts up to 25 kts at the terminals. A cold front will shift winds to out of the north late in this TAF period and MVFR ceilings are likely behind the front. Muscha && .PRELIMINARY POINT TEMPS/POPS... Amarillo TX 61 77 49 77 / 70 10 10 10 Beaver OK 60 77 46 77 / 60 40 10 0 Boise City OK 53 65 46 75 / 40 40 20 10 Borger TX 63 79 50 80 / 50 20 10 10 Boys Ranch TX 61 74 49 79 / 50 20 20 10 Canyon TX 61 78 49 76 / 70 10 20 10 Clarendon TX 63 83 51 76 / 70 20 10 0 Dalhart TX 55 69 46 75 / 40 10 20 10 Guymon OK 55 70 45 77 / 50 30 10 10 Hereford TX 61 77 50 78 / 60 10 20 10 Lipscomb TX 64 81 48 76 / 70 40 10 0 Pampa TX 63 78 49 76 / 60 20 10 0 Shamrock TX 64 86 51 77 / 70 40 10 0 Wellington TX 65 89 53 77 / 70 40 10 0 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...None. OK...None. && SHORT TERM...05 LONG TERM....05 AVIATION...05
Hazardous Weather Outlook National Weather Service Amarillo TX 135 PM CDT Mon Jun 2 2025 OKZ001>003-TXZ001>020-317-030900- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 135 PM CDT Mon Jun 2 2025 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...This Afternoon and Tonight. Strong to severe thunderstorms are likely across the Panhandles this afternoon and evening. Damaging wind gusts and large hail are the primary hazards with any severe storms. Additionally, heavy rainfall may lead to isolated areas of flash flooding. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Thunderstorms will be possible across portions of the Panhandles from Tuesday through Sunday. Strong to severe thunderstorms cannot be ruled out on Tuesday and from Thursday through Sunday, but predictability is low at this range. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and through the evening across the Panhandles.
Preliminary Local Storm Report
National Weather Service Amarillo TX
340 PM CDT Mon Jun 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0326 PM Tstm Wnd Gst 1 W Canyon 34.98N 101.94W
06/02/2025 M61 MPH Randall TX Mesonet
&&Special Weather Statement
National Weather Service Amarillo TX
340 PM CDT Mon Jun 2 2025
TXZ007-008-012-013-022115-
Hutchinson TX-Potter TX-Carson TX-Moore TX-
340 PM CDT Mon Jun 2 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN CARSON...
SOUTHWESTERN HUTCHINSON...NORTHEASTERN POTTER AND SOUTHEASTERN MOORE
COUNTIES THROUGH 415 PM CDT...
At 340 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles southeast of Fritch, or 7 miles southwest of Borger, moving
northeast at 50 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Sanford, Borger, Lake Meredith, and Fritch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
the Panhandle of Texas.
&&
LAT...LON 3532 10155 3543 10178 3585 10158 3569 10121
TIME...MOT...LOC 2040Z 212DEG 45KT 3560 10151
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
DGWSpecial Weather Statement
National Weather Service Amarillo TX
342 PM CDT Mon Jun 2 2025
TXZ017-018-317-022115-
Palo Duro Canyon TX-Randall TX-Armstrong TX-
342 PM CDT Mon Jun 2 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN ARMSTRONG AND
SOUTHERN RANDALL COUNTIES THROUGH 415 PM CDT...
At 342 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles northwest of Happy to 7 miles west of
Vigo Park. Movement was north at 30 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Wayside.
This includes Interstate 27 between mile markers 91 and 104.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
the Panhandle of Texas.
&&
LAT...LON 3475 10206 3498 10207 3491 10145 3475 10150
TIME...MOT...LOC 2042Z 180DEG 28KT 3481 10198 3466 10162
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
DGWPreliminary Local Storm Report
National Weather Service Amarillo TX
353 PM CDT Mon Jun 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0346 PM Tstm Wnd Gst 4 WNW Stratford 36.36N 102.13W
06/02/2025 M70 MPH Sherman TX Mesonet
&&Preliminary Local Storm Report
National Weather Service Amarillo TX
354 PM CDT Mon Jun 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0341 PM Tstm Wnd Gst 3 NNE Umbarger 34.99N 102.08W
06/02/2025 M60 MPH Randall TX Mesonet
&&Preliminary Local Storm Report
National Weather Service Amarillo TX
413 PM CDT Mon Jun 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM Tstm Wnd Dmg 5 WSW Borger 35.64N 101.48W
06/02/2025 Hutchinson TX Public
Multiple 1 inch diameter, and slightly
larger tree branches snapped.
&&The Amarillo radar (KAMA), 177 km away, was scanning. The volume nearest the first event began at 21:31 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2025Every state in 2025This day in weather historyWarnings in Oklahoma, June 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1271804.